0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
ARTICLE |

ANAPHYLACTIC SHOCK FOLLOWING INTRAVENOUS ADMINISTRATION OF VITAMIN B COMPLEX

W. R. Chitwood, M.D.; C. D. Moore, M.D.
JAMA. 1952;148(6):461-462. doi:10.1001/jama.1952.62930060002012a.
Text Size: A A A
Published online

Vitamin preparations for parenteral administration have been employed extensively by all branches of medicine. In view of their wide parenteral use the ratio of serious reactions to the number of injections given must be exceedingly small; however, severe anaphylactic reactions do occur from parenteral administration of vitamins and for this reason the following case is reported as a reminder.

Circulatory collapse from intravenous1 and intramuscular2 injections of thiamine hydrochloride has been reported. Anaphylaxis due to intravenous administration of nicotinic acid3 and folic acid4 has also been reported, but to our knowledge no instance of circulatory collapse following intravenous administration of vitamin B complex has been recorded.

REPORT OF A CASE  F. H., a 52-year-old white insurance agent, had received parenteral injections of vitamin B complex intermittently from several physicians for about a year because of nervousness, fatigue, and malaise. He was seen by one of us

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Letters

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();